Alert archive / Illinois / Frost Advisories in 2020

Frost Advisory 2, NWS Lincoln, IL

April 17, 20208 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Apr 17, 2020, 12:41 PM CDT for 8 counties in Illinois. It took effect at Apr 18, 2020, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2020, 12:41 PM CDT (17:41 UTC)
In effect from
Apr 18, 2020, 1:00 AM CDT
Expired
Apr 18, 2020, 8:58 AM CDT
In force
8 hr
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 501 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
501 m²/s²
0-3 km storm-relative helicity
545 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WWUS73 KILX 171741
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1241 PM CDT Fri Apr 17 2020

ILZ027>031-036>038-040>057-061-180900-
/O.NEW.KILX.FZ.W.0004.200418T0600Z-200418T1400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
1241 PM CDT Fri Apr 17 2020

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...From 1 AM to 9 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ062-063-066>068-071>073-180900-
/O.NEW.KILX.FR.Y.0002.200418T0600Z-200418T1400Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
1241 PM CDT Fri Apr 17 2020

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

* WHAT...Temperatures as low as 30 will result in frost 
  formation.

* WHERE...Cumberland, Clark, Effingham, Jasper, Crawford, Clay, 
  Richland and Lawrence Counties.

* WHEN...From 1 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
363 
WWUS73 KILX 180743
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
243 AM CDT Sat Apr 18 2020

ILZ027>031-036>038-040>057-061-181400-
/O.CON.KILX.FZ.W.0004.000000T0000Z-200418T1400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
243 AM CDT Sat Apr 18 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures in the upper 20s and lower 30s.

* WHERE...All of central Illinois north of I-70.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ062-063-066>068-071>073-181400-
/O.CON.KILX.FR.Y.0002.000000T0000Z-200418T1400Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
243 AM CDT Sat Apr 18 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 30 degrees will result in frost 
  formation.

* WHERE...All counties along and south of I-70.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
086 
WWUS73 KILX 181358
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
858 AM CDT Sat Apr 18 2020

ILZ027>031-036>038-040>057-061-181500-
/O.CAN.KILX.FZ.W.0004.000000T0000Z-200418T1400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
858 AM CDT Sat Apr 18 2020

...FREEZE WARNING IS CANCELLED...

Temperatures have warmed to the mid 30s, therefore the freeze 
warning has ended.

$$

ILZ062-063-066>068-071>073-181500-
/O.CAN.KILX.FR.Y.0002.000000T0000Z-200418T1400Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
858 AM CDT Sat Apr 18 2020

...FROST ADVISORY IS CANCELLED...

Temperatures have warmed to the upper 30s and low 40s, therefore
the frost advisory has ended.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 17, 11:20 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 17, 11:20 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1120 AM CDT Fri Apr 17 2020

.SYNOPSIS...
Issued at 332 AM CDT Fri Apr 17 2020

Snow will continue to fall across north-central Illinois early
this morning...with several inches likely along and north of a
Macomb to Lexington line. Further south, expect rain across the
remainder of the region.

&&

.UPDATE...
Issued at 1116 AM CDT Fri Apr 17 2020

Not much change with the forecast this morning. Still have some
drizzle/light rain ongoing along and south of I-72 to Danville.
This will continue to weaken into the afternoon, as moisture exits
the region. Thoughts are that the low cloud coverage could linger
a little later than anticipated, due to the northerly flow over
saturated sfcs. With clearing overnight, temps are forecast to
drop rapidly to below freezing in numerous locations...looking
into a potential freeze warning product for the overnight, with
a frost advisory possible across southeast CWA since clouds
linger through most of the night. Dry weather expected Saturday,
with temps warming from abundant sunshine. Winds will also switch
from the south and increase, bringing the start of the 5 day
warmup.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 332 AM CDT Fri Apr 17 2020

08z/3am obs show the rain/snow line from Macomb...to Peoria...to
Pontiac. The line will remain essentially in place over the next
couple of hours before shifting slightly further S/SE shortly
after dawn. Storm total snow accumulations across the northern
KILX CWA will range from 6-8 inches from the Peoria area
northward, with amounts abruptly dropping further south. Based on
current trends and latest model input, little or no snow will
occur south of a Rushville to Rantoul line. Widespread
precipitation will spread across the entire CWA early this
morning, then will quickly shift eastward into Indiana toward
midday. Latest guidance suggests locations along/west of I-55 will
see dry conditions this afternoon, while a few rain showers will
linger further east. High temperatures will range from around 40
degrees across the snow-covered north...to the lower to middle 50s
south of I-70. Despite an end to the precipitation, NAM forecast
soundings and layer RH fields indicate cloud cover will hold firm
through the entire day before skies finally begin clearing by mid
to late evening. Thanks to clearing skies and light winds,
overnight lows will drop to frosty readings in the upper 20s and
lower 30s.

.LONG TERM...(Saturday through Thursday)
ISSUED AT 332 AM CDT Fri Apr 17 2020

Relatively quiet weather will prevail throughout the extended with
a marked warming trend beginning this weekend. As upper heights
rise, high temperatures will reach the 50s by Saturday, then will
climb back to near normal in the 60s for next week. A weak frontal
boundary will trigger a few showers across the area on Sunday,
with a more significant system bringing a better chance for rain
by next Wednesday/Thursday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 633 AM CDT Fri Apr 17 2020

Strong short wave moving across the area should lead to rapid
decrease in deep moisture this morning. However, significant
moisture is expected to remain trapped below 700 mb and will take
some time to scour out. an area of IFR and LIFR extends well back
into northern Missouri and should advect eastward through the day,
so CIGs will be slow to come up. Will hold off on MVFR CIGs to
around sunrise.

Vsbys should slowly climb this morning as precip ends.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Baker
SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barker
Hazardous weather outlook, Apr 17, 11:04 AM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1104 AM CDT Fri Apr 17 2020

ILZ027>031-036>038-040>057-061-181615-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox-
Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-
Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
1104 AM CDT Fri Apr 17 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Temperatures will fall below freezing tonight with a widespread
hard freeze expected. This will damage sensitive vegetation.

Minor flooding continues at the Illinois River near Beardstown.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Minor flooding will continue at the Illinois River near
Beardstown through Saturday morning. Otherwise, hazardous weather
is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ062-063-066>068-071>073-181615-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
1104 AM CDT Fri Apr 17 2020

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Temperatures will fall to near freezing tonight with frost
possible. This will damage sensitive vegetation.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Deubelbeiss

In the hours before

Local storm report, Apr 17, 8:39 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
839 AM CDT FRI APR 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       KNOXVILLE               40.91N 90.29W
04/17/2020  M4.5 INCH        KNOX               IL   CO-OP OBSERVER

&&

JRP
Local storm report, Apr 17, 8:52 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
852 AM CDT FRI APR 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             5 NNW PEORIA            40.82N 89.63W
04/17/2020  M3.5 INCH        PEORIA             IL   BROADCAST MEDIA

            NEAR NORTHWOODS CHURCH

&&

BMD
Local storm report, Apr 17, 8:58 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
858 AM CDT FRI APR 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 WNW PEORIA            40.76N 89.66W
04/17/2020  M1.5 INCH        PEORIA             IL   COCORAHS

&&

JRP
Local storm report, Apr 17, 9:41 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
941 AM CDT FRI APR 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             2 N PEORIA              40.77N 89.61W
04/17/2020  M2.6 INCH        PEORIA             IL   BROADCAST MEDIA

&&

BMD
Local storm report, Apr 17, 9:57 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY NATIONAL WEATHER SERVICE
LINCOLN IL 957 AM CDT FRI APR 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY SNOW       1 NW KNOXVILLE          40.92N 90.30W
04/17/2020  M6.4 INCH        KNOX               IL   COCORAHS

            THE PAST 9 HOURS

0600 AM     SNOW             6 SSW AVON              40.58N 90.48W
04/17/2020  M4.0 INCH        MCDONOUGH          IL   CO-OP OBSERVER

            COOP OBSERVER AT PRAIRIE CITY

0600 AM     HEAVY SNOW       ALTONA                  41.12N 90.16W
04/17/2020  E5.0 INCH        KNOX               IL   CO-OP OBSERVER

0630 AM     SNOW             MINONK                  40.90N 89.04W
04/17/2020  M2.0 INCH        WOODFORD           IL   CO-OP OBSERVER

0700 AM     SNOW             ROANOKE                 40.80N 89.20W
04/17/2020  M2.0 INCH        WOODFORD           IL   CO-OP OBSERVER

0700 AM     SNOW             3 WNW PEORIA            40.76N 89.66W
04/17/2020  M1.5 INCH        PEORIA             IL   COCORAHS

0700 AM     SNOW             AVON                    40.66N 90.44W
04/17/2020  M2.0 INCH        FULTON             IL   CO-OP OBSERVER

0730 AM     SNOW             CHENOA                  40.74N 88.72W
04/17/2020  M1.4 INCH        MCLEAN             IL   CO-OP OBSERVER

0800 AM     HEAVY SNOW       GALESBURG               40.95N 90.38W
04/17/2020  M5.0 INCH        KNOX               IL   PUBLIC

            MEDIA VIEWER REPORT

0800 AM     HEAVY SNOW       GALESBURG               40.95N 90.38W
04/17/2020  M5.5 INCH        KNOX               IL   CO-OP OBSERVER

0800 AM     HEAVY SNOW       WYOMING                 41.06N 89.77W
04/17/2020  M5.0 INCH        STARK              IL   PUBLIC

            MEDIA VIEWER REPORT

0800 AM     HEAVY SNOW       KNOXVILLE               40.91N 90.29W
04/17/2020  M4.5 INCH        KNOX               IL   CO-OP OBSERVER

0800 AM     SNOW             5 NNW PEORIA            40.82N 89.63W
04/17/2020  M3.5 INCH        PEORIA             IL   BROADCAST MEDIA

            NEAR NORTHWOODS CHURCH

0930 AM     SNOW             2 N PEORIA              40.77N 89.61W
04/17/2020  M2.6 INCH        PEORIA             IL   BROADCAST MEDIA

&&

&&

SNOW REPORTS LISTED BY AMOUNT:

 INCHES  CITY             COUNTY         TIME
 ------  -----            ------------   -------
  6.40   1 NW KNOXVILLE   KNOX           0500 AM
  5.50   GALESBURG        KNOX           0800 AM
  5.00   WYOMING          STARK          0800 AM
  5.00   ALTONA           KNOX           0600 AM
  4.50   KNOXVILLE        KNOX           0800 AM
  4.00   6 SSW AVON       MCDONOUGH      0600 AM
  3.50   5 NNW PEORIA     PEORIA         0800 AM
  2.60   2 N PEORIA       PEORIA         0930 AM
  2.00   AVON             FULTON         0700 AM
  2.00   ROANOKE          WOODFORD       0700 AM
  2.00   MINONK           WOODFORD       0630 AM
  1.50   3 WNW PEORIA     PEORIA         0700 AM
  1.40   CHENOA           MCLEAN         0730 AM

JRP
Local storm report, Apr 17, 11:54 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1154 AM CDT FRI APR 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             YATES CITY              40.78N 90.01W
04/17/2020  E2.5 INCH        KNOX               IL   CO-OP OBSERVER

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 12:41 PM CDTFreeze WarningILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more20 hr

Nearby

Frost Advisories in Illinois, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.